MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48004015X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Complete Neonatal Hearing Loss (4515)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82299298 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 4mm 15cm.018 saber pta balloon was put into the patient for standard ballooning of the sfa artery.Upon inflation, the balloon was not inflating fully, and the doctor noted that his indeflator/inflation device was unable to hold pressure, leading him to believe the balloon was broken/had a tear or hole somewhere.The rest of the case was finished with more cordis saber.018 balloons of different sizes, with no issues with further said balloons, or any of the other equipment used.There was no reported injury to the patient.The device was stored properly according to the instructions for use.There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The lesion was noted to have little calcification.The vessel did not have any tortuosity.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/ friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/ friction while inserting a balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion with the device.The catheter was never in an acute bend and was never kinked during use.The contrast/saline ratio was noted to be 50/50.The same inflation device was used successfully with other devices during the procedure.The device will be returned for evaluation.
 
Event or Problem Description
As reported, a 4mm 15cm.018 saber percutaneous transluminal angioplasty (pta) balloon was put into the patient for standard ballooning of the sfa artery.Upon inflation, the balloon was not inflating fully, and the doctor noted that his indeflator/inflation device was unable to hold pressure, leading him to believe the balloon was broken/had a tear or hole somewhere.The rest of the case was finished with more cordis saber.018 balloons of different sizes, with no issues with further said balloons, or any of the other equipment used.There was no reported injury to the patient.The device was stored properly according to the instructions for use.There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The lesion was noted to have little calcification.The vessel did not have any tortuosity.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/ friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/ friction while inserting a balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion with the device.The catheter was never in an acute bend and was never kinked during use.The contrast/saline ratio was noted to be 50/50.The same inflation device was used successfully with other devices during the procedure.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, a 4mm x 15cm.018 saber percutaneous transluminal angioplasty (pta) balloon was put into the patient for standard ballooning of the sfa artery.Upon inflation, the balloon was not inflating fully, and the doctor noted that his indeflator/inflation device was unable to hold pressure, leading him to believe the balloon was broken/had a tear or hole somewhere.The rest of the case was finished with more cordis saber.018 balloons of different sizes, with no issues with further said balloons, or any of the other equipment used.There was no reported injury to the patient.The device was stored properly according to the instructions for use.There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The lesion was noted to have little calcification.The vessel did not have any tortuosity.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/ friction while inserting the balloon through the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion with the device.The catheter was never in an acute bend and was never kinked during use.The contrast/saline ratio was noted to be 50/50.The same inflation device was used successfully with other devices during the procedure.The device was returned for analysis.A non-sterile "saber 4mm15cm 150" was received for analysis coiled inside of a clear plastic bag.The device was unpacked and was placed on a metallic tray to be inspected.A thorough inspection was performed on the unit observing that neither the balloon nor the shaft or luer hub present any damages or anomalies.The balloon was received deflated.No other outstanding details were noticed.Functional testing was performed, one inflator/deflator device was attached to the inflation port, positive pressure was applied with the purpose of reaching the rated burst pressure.A leak was observed in the body of the balloon.Sem analysis was not performed as the damages associated with leakage are visible with the magnification obtained with a vision system.The balloon was inspected observing a pin hole on the surface where the water is leaking.The balloon surface presented evidence of a burst condition and secondary scratch marks located near the damaged border.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the surface could have led to the damaged condition found on the received device.It seems that the material near the damaged area was affected with a sharp object from the outside of the device.No other anomalies were observed during the analysis.A product history record (phr) review of lot 82299298 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported "balloon leakage - during positive pressure" was confirmed during functional analysis.However, the exact cause could not be determined.Microscopic analysis revealed scratch marks on the outer portion of the balloon and a leakage was noted coming from the body of the balloon.It appears the balloon was damaged by the interaction of the balloon material with a sharp object like calcified spicules located on the lesion or a mechanical damage.Therefore, based on the analysis provided it is likely vessel characteristics contributed to the events reported.According to the warnings in the safety information in the instructions for use "prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon." neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19295973
Report Number3007635982-2024-00126
Device Sequence Number6892278
Product Code LIT
UDI-Device Identifier20705032069486
UDI-Public(01)20705032069486(17)261130(10)82299298
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48004015X
Device Lot Number82299298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date05/12/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS SABER .018
Patient SexUnknown